# SDR 96ZZZX822

- Difficulty date: December 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: West Star Aviation, LLC, repair station WTXR173J
- Aircraft: N5587K
- Make and model: Beech F33A
- Aircraft serial: CE1392
- Engine: Cont IO520BB
- System (JASC): 7314 · Engine Fuel Pump
- Part: Vapor Separator
- Part number: 634053
- Condition: Fod Jammed Pump
- Location: Fuel Pump
- Part time: 1,720 hours
- Component: 64621216
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CUSTOMER REPORTED ENG DRIVEN FUEL PUMP FAILED AT 600 FEET AGL AFTER T/O.  PILOT ACTIVATED ELEC PUMP AND SAFELY LANDED AIRPLANE.  PUMP SENT TO THIS FACILITY FOR DISASSEMBLY AND INSP.  WHEN PUMP DISASSEMBLED, 2 SMALL FLAKES OF ALUM FOUND JAMMED IN VANES OF PUMP.  THIS CAUSED PUMP TO SEIZE AND DRIVE COUPLING TO SHEAR.  VAPOR SEPARATOR OF PUMP FND TO BE SOURCE OF ALUM.  A SHARP MACHINED EDGE INSIDE HOUSING OF SEPARATOR HAD LOST MATERIAL INTO VANES OF PUMP.  CASTING OF VAPOR SEPARATOR MAY HAVE BEEN POOR QUALITY THAT ALLOWED THIS TO HAPPEN.  A POSSIBLE MEASURE TO PREVENT THIS SITUATION FROM OCCURRING WOULD BE TO ROUND THE SHARP EDGE IN VAPOR SEPARATOR DURING OVERHAUL.
